# SDR 99ZZZX978

- Difficulty date: February 23, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4063Q
- Make and model: Cessna 310Q
- Aircraft serial: 310Q0724
- System (JASC): 2400 · Electrical Power System
- Part: Circuit Breaker
- Part number: S23262
- Condition: Failed
- Location: Cockpit
- Part time: 4,101 hours
- Stage of operation: NR
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

DURING IFR NIGHT-TIME FLIGHT, PILOT NOTICED RT ALTERNATOR FAILURE LIGHT HAD ILLUMINATED.  PILOT NOTICED LIGHTS AND OTHER ELECTRICAL EQUIPMENT DIMMED AND PROCEEDED TO TERMINATE FLIGHT AT NEAREST AIRPORT.  UPON EXAMINATION, FOUND RT ALTERNATOR BELT MISSING TEETH AND THROWN FROM ENGINE PULLEY AND ALTERNATOR CIRCUIT BREAKER TRIPPED.  ALSO, FOUND THAT LT ALTERNATOR WS OPERATING, BUT THAT WHEN ELECTRICAL LOAD WAS PLACED ON CIRCUIT BREAKER FOR LT, THAT IT OPENED INTERNALLY EVEN THOUGH IT WAS VISUALLY CLOSED.  FURTHER CHECKS FOUND BREAKER TESTED GOOD WITH OHMMETER, BUT WHEN ANY POWER WAS APPLIED, BREAKER WOULD OPEN.  REPLACED CIRCUIT BREAKER AND BOTH BELTS, RUN-UP AND CHECKED GOOD.
